Skip to content

CT Scan And Not Wetting Myself!

August 2, 2012

Today has been stressful and unexpectedly so.
I was scheduled to have a CT Chest scan today, the ophthalmology consultant wants to check I don’t have sarcoidosis which is an immune disorder that affects the lungs. Ok, that’s all fine I thought, I can cope with that, it’s just a CT scan – easy, peasy!
When I arrived I didn’t realise I was going to need to have the dye version when you have it injected. You would have thought I would be used to needles and injections, but one thing I just cannot stand is having a canular in my hand. I can’t bear it, it’s the thought of having something sitting in my veins – eugh!
Anyway, he put it in and confirmed I wouldn’t go yellow like the last time I had a dye test (that time I ended up looking like a Simpsons cast member). The thing was I had to wait 45 mins after that for my scan and during this time I got myself a bit worked up.
You see, when the nurse was putting the canular in he told me that when the dye is introduced you can feel like you wet yourself even though you haven’t. So after sitting and waiting and thinking and feeling the stinging of the canular, I wasn’t in my most relaxed state when I go in the room for the scan.
The radiologists were absolutely lovely (in fact pretty much every nurse and doctor I’ve come across have been), they put me at ease, they explained the scan would start and then they would introduce the dye and I might feel hot and as if I’ve wet myself but I would be fine and it’s only actually happened once to an incontinent 90 year old woman.
So I take deep breaths, the scan starts, it’s fine, I’ll be fine I thought. The radiologists comes back in to inject the dye and I FREAK out big time. “Oh my god” I’m wimpering “what if I wet myself?”, ” I can’t handle all these tests anymore” and I’m crying and having a right old panic. Fortunately the scan wasn’t affected and, guess what? I didn’t wet myself!
I felt so pathetic, but I think it’s just a huge build up of stress. I’ve had so many tests over the past 6 weeks and spent so many hours in the hospitals that I think it’s all just got on top of me and I’m just cracking a bit.
What probably, in fact certainly, doesn’t help is that tomorrow I start on 80mg of prednisone and I’m really, really scared. Tomorrow the treatment starts and I just don’t know what’s going to happen to my body and mind.
So tonight I’ve got my last glass of wine and an indian takeaway before the no-salt, no-sugar, no-alcohol lifestyle regime beings tomorrow – my new world!

Advertisements

From → Uveitis

2 Comments
  1. Gilly permalink

    I have a condition called Polymyalgia Rheumatica which causes all my muscle groups to ache badly and restricts movement to a level which can bring me to a standstill. The only treatment is the dreaded prednisolone and, like you, I was terrified of the consequences. I started on 60mg per day and over the past 18 months have got this down to 6mg daily. The effect on my condition has been miraculous – practically overnight I got my movement and my life back. As for side-effects – so far- I have been lucky. I have put on a few pounds in weight, mostly around the torso area. The dreaded “moon face” has not arrived and the peach fuzz on my face is not too bad. Mentally I would say I am a little more aggressive in attitude than before but not enough to frighten the horses! I have minor mood swings but am of menopause age so that could have happened anyway. I have occasional odd dreams and feelings of dread through the night, but compared to what I was imagining could happen it seems fairly minor and I can cope. Initially I was more frightened of the treatment than the condition, even though the condition was turning me into a very elderly lady who could barely get up off the sofa. I put off taking the streoids until the day I practically had to be hauled out of my seat at the theatre as I had totally seized up during the performance. I turned into the performance for those sitting around me!!! Anyway, it’s a scary prospect I know but I just wanted to let you know it isn’t always too bad. I wish you luck!

    • Thank you so much for your comment, I’m sorry to hear about your condition but it is reassuring to hear that the predisone has helped and not been too terrible. I was in a right state swallowing the pills this morning but I’m just going to roll with it (what else can I do). The only alternative is losing my sight! I’ve had a lot of fatigue recently too so hopefully the steroids will help with that – having more energy would be welcome!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: